Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Green Bay, WI

January 28, 201422 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 28, 2014, 3:49 AM CST for 22 counties in Wisconsin. It took effect at Jan 28, 2014, 11:29 AM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 3:49 AM CST (09:49 UTC)
In effect from
Jan 28, 2014, 11:29 AM CST
Expired
Jan 29, 2014, 10:00 AM CST
In force
23 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS43 KGRB 280949
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CST TUE JAN 28 2014

...DANGEROUSLY COLD WEATHER THROUGH MID WEEK...

.SUBZERO TEMPERATURES COMBINED WITH A STEADY WIND WILL CREATE
DANGEROUS CONDITIONS FOR ANYONE OUTDOORS WITHOUT PROPER CLOTHING.
WIND CHILLS READINGS ARE EXPECTED TO BE IN THE 35 TO 50 BELOW ZERO
RANGE THROUGH NOON. 

WIND CHILLS WILL IMPROVE SLIGHTLY INTO THE 25 BELOW TO 35 BELOW
ZERO RANGE THIS AFTERNOON AND CONTINUING INTO WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281800-
/O.NEW.KGRB.WC.Y.0008.140128T1800Z-140129T1600Z/
/O.CON.KGRB.WC.W.0002.000000T0000Z-140128T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
349 AM CST TUE JAN 28 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM CST
WEDNESDAY.  THIS WIND CHILL ADVISORY WILL REPLACE THE WIND CHILL
WARNING AT NOON. 

* WIND CHILLS OF 35 BELOW TO 50 BELOW ZERO WILL CONTINUE UNTIL
  AROUND NOON TODAY BEFORE IMPROVING SLIGHTLY TO 25 BELOW TO 35
  BELOW ZERO THIS AFTERNOON AND CONTINUING INTO WEDNESDAY
  MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN 10
  TO 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND CHILL WARNINGS ARE RESERVED FOR WIND CHILLS LOWER THAN
35 BELOW ZERO. THE WIND CHILL INDEX IS AN INDICATOR OF HOW FAST
HEAT IS LOST FROM EXPOSED SKIN DUE TO THE COMBINATION OF COLD AND
WIND. THE LOWER THE WIND CHILL INDEX...THE MORE RAPID THE HEAT
LOSS...AND THE MORE DANGEROUS IT IS TO BE OUTDOORS. IF YOU MUST
VENTURE OUTDOORS...DRESS APPROPRIATELY. MULTIPLE LAYERS OF LIGHT
CLOTHING PROVIDE THE BEST PROTECTION FROM THE COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE 
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

TH
5 follow-up statements
183 
WWUS43 KGRB 281729
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1129 AM CST TUE JAN 28 2014

...DANGEROUSLY COLD WEATHER CONTINUES THROUGH WEDNESDAY MORNING...

.SUBZERO TEMPERATURES COMBINED WITH A STEADY WIND WILL CREATE
DANGEROUS CONDITIONS FOR ANYONE OUTDOORS WITHOUT PROPER CLOTHING.
WIND CHILLS READINGS ARE EXPECTED TO BE IN THE 25 TO 35 BELOW
ZERO RANGE THIS AFTERNOON AND CONTINUING INTO WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290130-
/O.CAN.KGRB.WC.W.0002.000000T0000Z-140128T1800Z/
/O.EXT.KGRB.WC.Y.0008.140128T1729Z-140129T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1129 AM CST TUE JAN 28 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL WARNING. 

* WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO THIS AFTERNOON AND
  CONTINUING INTO WEDNESDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN 20 
  TO 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
010 
WWUS43 KGRB 282254
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CST TUE JAN 28 2014

...DANGEROUSLY COLD WEATHER WILL CONTINUE THROUGH WEDNESDAY
MORNING...

.SINGLE DIGIT AND SUBZERO TEMPERATURES COMBINED WITH A STEADY WIND
WILL CREATE DANGEROUS CONDITIONS FOR ANYONE OUTDOORS WITHOUT PROPER
CLOTHING. WIND CHILLS READINGS ARE EXPECTED TO BE MAINLY IN THE
20 TO 35 BELOW ZERO RANGE THIS EVENING AND 25 TO 35 BELOW ZERO
RANGE LATER TONIGHT INTO WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290600-
/O.CON.KGRB.WC.Y.0008.000000T0000Z-140129T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
454 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

* WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO ARE EXPECTED THIS
  EVENING...FALLING INTO THE 25 TO 35 BELOW ZERO RANGE LATER
  TONIGHT INTO WEDNESDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN 20 
  TO 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
321 
WWUS43 KGRB 290402
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CST TUE JAN 28 2014

...DANGEROUSLY COLD WEATHER THROUGH WEDNESDAY MORNING...

.SUBZERO TEMPERATURES COMBINED WITH A STEADY WIND WILL CREATE
DANGEROUS CONDITIONS FOR ANYONE OUTDOORS WITHOUT PROPER CLOTHING.
WIND CHILL READINGS ARE EXPECTED TO BE IN THE 25 TO 35 BELOW ZERO
RANGE OVERNIGHT INTO WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291215-
/O.CON.KGRB.WC.Y.0008.000000T0000Z-140129T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1002 PM CST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

* WIND CHILLS OF 25 TO 35 BELOW ZERO RANGE EXPECTED OVERNIGHT INTO
  WEDNESDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN 20 
  TO 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
464 
WWUS43 KGRB 291048
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
448 AM CST WED JAN 29 2014

...BITTERLY COLD WIND CHILLS TO LINGER THIS MORNING...

.SUBZERO TEMPERATURES COMBINED WITH A STEADY WIND WILL CREATE
WIND CHILL READINGS IN THE 25 TO 35 BELOW ZERO RANGE THIS MORNING 
BEFORE IMPROVING LATE MORNING. GRADUALLY MODERATING TEMPERATURES
WILL THEN WORK INTO THE AREA ON SOUTHWEST WINDS THIS AFTERNOON
INTO THURSDAY.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291600-
/O.CON.KGRB.WC.Y.0008.000000T0000Z-140129T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
448 AM CST WED JAN 29 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILLS OF 25 TO 35 BELOW ZERO RANGE EXPECTED THIS
  MORNING...BEFORE IMPROVING LATE MORNING INTO THIS AFTERNOON. 

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN 20 
  TO 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
381 
WWUS43 KGRB 291558
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
958 AM CST WED JAN 29 2014

...WIND CHILLS HAVE IMPROVED ACROSS NORTHEAST WISCONSIN...


WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291700-
/O.EXP.KGRB.WC.Y.0008.000000T0000Z-140129T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
958 AM CST WED JAN 29 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

TEMPERATURES HAVE QUICKLY REBOUNDED THIS MORNING ACROSS NORTHEAST
WISCONSIN...ALLOWING FOR WIND CHILL READINGS TO IMPROVE AND ARE
WARMER THAN 20 DEGREES BELOW ZERO.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 2:51 AM CST, 58 minutes earlier.

Area forecast discussion, Jan 28, 2:51 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
251 AM CST TUE JAN 28 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 249 AM CST TUE JAN 28 2014

FOCUS OF THIS FORECAST CONCERNS HEADLINES WITH
RESPECT TO THIS LATEST ARCTIC SURGE. COMBO OF WIND AND SUB ZERO
TEMPS WERE PRODUCING NEAR WIND CHILL WARNING CRITERIA EARLY THIS
MORNING SO GOING HEADLINE LOOKS OK. ISSUE IS A FOLLOW UP HEADLINE
WILL BE NEEDED AS TEMPS AND WIND COMBO FALL IMPROVE WIND CHILL
NUMBERS SLIGHTLY INTO THE ADVISORY CRITERIA. DEPENDING ON
WINDS...A FEW LOCATIONS COULD STILL DIP IN THE WARNING CRITERIA AT
TIMES FOR THE NEXT 20-24 HOURS AFTER NOON TODAY...BUT OVERALL THE
ADVISORY SHOULD DO.

WEAK SHORT WAVE BRUSHING OVER THE GREAT LAKES WILL LIKELY SLIDE
SOME MID/HIGH LEVEL CLOUDS OVER THE STATE TODAY INTO
TONIGHT...HOWEVER WITH THE DRY AIR MASS IN PLACE AND SURFACE
RIDGE SLIDING OVER TONIGHT...WILL KEEP THE FORECAST DRY.

OVERALL WINDS TOO WESTERLY TO BRING ANY LAKE EFFECT SNOW SHOWERS
INTO FAR NORTHERN WISCONSIN THROUGH WEDNESDAY.

SOUTHWEST WINDS WILL BE ON THE INCREASE WEDNESDAY AFTERNOON AS A
FRONTAL SYSTEM APPROACHES THE NORTHERN GREAT LAKES REGION.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 249 AM CST TUE JAN 28 2014

THE SHIFT OF THE UPR RDG FROM THE WEST COAST TO THE ERN PACIFIC WL
ALLOW FOR A SPLIT FLOW TO DEVELOP OVER THE CONUS DURING THE
EXTENDED PERIOD. THE SRN STREAM TO BE THE MORE ACTIVE BRANCH AND
IS FCST TO EXTEND FROM CA E-NE TO THE MID-ATLANTIC STATES. THE NRN
STREAM TO DROP SOUTH INTO THE NRN ROCKIES BEFORE TURNING EAST THRU
THE GREAT LAKES TO NEW ENGLAND. THIS PATTERN TO KEEP THE BIGGER
PCPN SYSTEMS TO THE SOUTH OF NE WI...WITH TEMPS BELOW NORMAL UNTIL
FURTHER NOTICE.

MDLS ARE CONSISTENT IN SENDING A CLOSED UPR LOW INTO CNTRL ONTARIO
WED NGT WHICH WL HELP TO SWING A CDFNT INTO N-CNTRL WI BY DAYBREAK.
BETTER FORCING TRAILS THE CDFNT ASSOCIATED WITH A SHORTWAVE TROF...
THUS WL ONLY MENTION A CHC OF LIGHT SNOW ACROSS NRN SECTIONS OF THE
FCST AREA AFTER MIDNGT. DUE TO THE LATE START TO THE SNOW...ANY
ACCUMULATIONS WOULD BE VERY MINOR. PREVAILING SOUTHERLY WINDS AHEAD
OF THE FNT...COUPLED WITH THICKENING CLOUDS...WL ALLOW TEMPS TO
STEADILY RISE THRU THE NGT.

AS THE STRONGER FORCING ARRIVES THU MORNING WITH THE CDFNT IN THE
PROCESS OF MOVING THRU THE REST OF NE WI...EXPECT TO SEE A BAND OF
LIGHT SNOW AFFECT A LARGE PART OF THE FCST AREA WITH HIGHEST POPS
OVER E-CNTRL WI. MDLS ARE NOW GENERATING MORE QPF THAN PREV RUNS
DUE TO A NEARLY COUPLED JET STRUCTURE ADDING LIFT. POTENTIAL NOW
EXISTS FOR ACCUMULATIONS TO RANGE FROM LESS THAN AN INCH OVER FAR
N-CNTRL WI...TO AROUND 2 INCHES E-CNTRL WI. SINCE THE CDFNT DOES
NOT MOVE THRU E-CNTRL WI UNTIL THE AFTERNOON HOURS...HAVE BUMPED
UP TEMPS WITH READINGS PERHAPS REACHING THE LWR 20S.

BEHIND THE DEPARTED CDFNT...AN AREA OF HI PRES IS FCST TO BUILD
SEWD INTO THE MIDWEST AND USHER DRIER/COOLER AIR INTO WI THU NGT.
TEMPS WL ONCE AGAIN DROP BELOW ZERO (EXCEPT RIGHT ALONG LAKE MI)
WITH WIND CHILLS GENERALLY IN THE 15 BELOW TO 25 BELOW ZERO RANGE.
THE SFC HI MOVES INTO SRN SECTIONS OF THE GREAT LAKES ON FRI AND
WHILE DRY CONDITIONS ARE EXPECTED...THERE HAD BEEN SOME QUESTION
AS TO HOW FAR SOUTH THE OLD CDFNT COULD GET BEFORE PULLING UP
STATIONARY. THE GFS REMAINS FARTHEST SOUTH BY TAKING THE FNT ALL
THE WAY TO THE TN VALLEY. THE ECMWF WHICH HAD BEEN FARTHER NORTH
NOW TAKES THE FNT FARTHER SOUTH AS WELL (THO JUST NORTH OF THE
OHIO RIVER VALLEY). HAVE REMOVED ANY POPS FROM THE FCST FOR FRI
AND BROUGHT MORE MIXED SUNSHINE TO THE FCST AREA.

THE ECMWF REMAINS THE MOST AGGRESSIVE WITH THE HANDLING OF A SFC
WAVE MOVING ALONG THE OLD CDFNT HEADED INTO FRI NGT WITH SNOW
SPREADING BACK ACROSS ALL OF WI. OTHER MDLS KEEP THIS SFC WAVE
FARTHER SOUTH AND SLOWER...THUS HOLDING OFF ON ANY SNOW UNTIL LATE
FRI NGT OR EARLY SAT MORNING. TOO EARLY TO DISCOUNT ANY OF THE
MDLS AT THIS JUNCTURE...SO HAVE KEPT LOW CHC POPS IN THE FCST FOR
CNTRL/E-CNTRL WI FRI NGT INTO SAT. 8H TEMPS DROP ONCE AGAIN INTO
THE -15 TO -20C RANGE ON SAT...THUS MAX TEMPS TO BE IN THE TEENS.

ANOTHER CANADIAN HI PRES IS PROGGED TO MOVE ACROSS THE MIDWEST ON
SUNDAY AND BRING A RETURN OF SUNSHINE TO THE REGION. UNFORTUNATELY...
WE WL STILL BE UNDER THE CONTROL OF THE NRN BRANCH OF THE UPR JET...
THUS ANOTHER DAY WITH MAX TEMPS IN THE TEENS (10 TO 15 DEGS BELOW
NORMAL). THE NEXT CDFNT LOOKS TO DROP TOWARD THE GREAT LAKES SUNDAY
NGT...BUT THERE APPEARS TO BE LITTLE IN THE WAY OF MOISTURE
AVAILABLE...THEREFORE POPS HAVE BEEN KEPT RATHER LOW. THIS FNT TO
HAVE EXITED THE AREA BY MON...ALLOWING FOR A RETURN OF SOME SUNSHINE
WITH TEMPS STILL BELOW NORMAL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1203 AM CST TUE JAN 28 2014

VFR CONDITIONS WILL PREVAIL TODAY INTO TONIGHT WITH
PERHAPS SOME INCREASING MID TO UPPER LEVELS THIS AFTERNOON INTO
TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.

WIND CHILL ADVISORY FROM NOON TODAY TO 10 AM CST WEDNESDAY FOR
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074.
&&

SHORT TERM.....TDH
LONG TERM......AK
AVIATION.......TDH
Hazardous weather outlook, Jan 28, 3:15 AM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 AM CST TUE JAN 28 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
315 AM CST TUE JAN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DANGEROUSLY COLD WIND CHILLS WILL CONTINUE THROUGH WEDNESDAY MORNING.
THE COLDEST TIME WILL BE THIS MORNING WITH WIND CHILL LEVELS RANGING
FROM 35 TO 50 BELOW ZERO. WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE
TO EXPOSED SKIN IN 10 TO 20 MINUTES. MAKE SURE YOU BRING A BLANKET
AND PHONE IF YOU WILL BE TRAVELING BY CAR IN CASE YOU BECOME
STRANDED. WIND CHILL READINGS WILL IMPROVE SLIGHTLY TO 25 BELOW TO
35 BELOW THIS AFTERNOON WHICH WILL LINGER INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LIGHT SNOWFALL COULD LEAD TO HAZARDOUS TRAVEL CONDITIONS LATE
WEDNESDAY NIGHT INTO THURSDAY. ACCUMULATIONS OF AN INCH OR TWO ARE
EXPECTED.

ANOTHER SNOW CHANCE ARRIVES FRIDAY NIGHT INTO SATURDAY. THERE IS
MORE UNCERTAINTY WITH THIS SYSTEM...THUS IT IS TOO EARLY TO
DETERMINE SNOW AMOUNTS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-290915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
315 AM CST TUE JAN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/AK

Nearby

Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.